Hey there! Sign in to join this conversationNew here? Join for free
    • Thread Starter
    Offline

    0
    ReputationRep:
    I have been prescribed a new set of anti depressants because my old ones caused me to have insomnia
    i have been prescribed Mirtazpine but i am a bit worried that i am going to take them and not be able to wake up in the morning for university
    Has anyone taken these pills and not been able to wake up in the morning? And what would be the best time to take them?
    Offline

    0
    ReputationRep:
    Hi, don't worry there's often a sleep element to anti-depressants. It helps with anxiety, among other things. Different anti-depressants work differently for different people so while your last ones may have contributed to your insomnia, these one's might not. I had to go through a fair few types and brands before I found the right ones for me.

    I was always told it didn't matter what time I took my tablets because they take weeks to get into your system and weeks to get out again. So a few hours either way isn't going to leave you without any in your system.

    Hope this helps!
    Offline

    20
    ReputationRep:
    I've been on mirtazapine nearly 4 years and the sedative effect has pretty much totally worn off now but to start with, goddamn, it was sedating. I've tried 9 different antidepressants and mirtazapine is by far the most sedating of any of them. I take it you're starting on 15mg? Mirtazapine is odd in that higher doses tend to be less sedating so that might be something to consider trying before giving up if you do find it too much. I definitely wouldn't take it in the morning, I'd say maybe 2 hours before you go to bed is probably the best time that way you'll get the full sedative effect when you most need it/when it's least likely to interfere. It can be difficult to get up in the morning to start with I won't lie but it's not impossible to get up if you really try. Maybe set a few alarm clocks in case you turn one off and go back to sleep. It might be worth talking to your university's disability department and asking them to have a word with your lecturers - you might be a bit out of it for a few weeks if you have particularly early starts so they might need to know to go easy on you.

    Mirtazapine has worked great on my depression, hopefully it works for you too. Any other questions just ask
    Offline

    0
    ReputationRep:
    (Original post by Sabertooth)
    It might be worth talking to your university's disability department and asking them to have a word with your lecturers - you might be a bit out of it for a few weeks if you have particularly early starts so they might need to know to go easy on you.
    Yeah! This is great advice, meant to say that! I did that at my uni and it was an absolute god send! After all, nobody can help if they don't know.
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 15, 2013
Poll
Do you agree with the PM's proposal to cut tuition fees for some courses?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.